We study bounded ancient solutions of the Navier–Stokes equations. These are solutions with bounded velocity defined in Rn × (−1, 0). In two space dimensions we prove that such solutions are either constant or of the form u(x, t) = b(t), depending on the exact definition of admissible solutions. The general 3-dimensional problem seems to be out of reach of existing techniques, but partial results can be obtained in the case of axisymmetric solutions. We apply these results to some scenarios of potential singularity formation for axi-symmetric solutions, and obtain extensions of results in a recent paper by Chen, Strain, Tsai and Yau .
The fourth author was supported in part by NSF Grant DMS-0457061.
"Liouville theorems for the Navier–Stokes equations and applications." Acta Math. 203 (1) 83 - 105, 2009. https://doi.org/10.1007/s11511-009-0039-6